Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 141, NWS Birmingham, AL

August 6, 2015Clay County, Talladega County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 6, 2015, 5:45 PM CDT for Clay County, Talladega County, Alabama. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2015, 5:45 PM CDT (22:45 UTC)
Expired
Aug 6, 2015, 6:45 PM CDT
In force
60 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 75 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 5:46 PM CDTTSTM WND DMG2 Nne Alpine, ALTREE DOWN ON PLANT RD
Aug 6, 6:24 PM CDTTSTM WND DMG3 Nnw Ashland, ALTREE DOWN NEXT TO THE BOWDEN GROVE BPATIST CHURCH. TIME ESTIMATED FROM RADAR.
Aug 6, 6:31 PM CDTTSTM WND DMG4 Nne Lineville, ALTREE DOWN ACROSS HIGHWAY 9 NEAR THE BARFIELD SCHOOL. ALSO ANOTHER TREE DOWN IN LINEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1482 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS54 KBMX 062245
SVRBMX
ALC027-121-062345-
/O.NEW.KBMX.SV.W.0141.150806T2245Z-150806T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT THU AUG 6 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  CLAY COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 645 PM CDT

* AT 545 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR TALLADEGA TO WINTERBORO TO SYLACAUGA...MOVING
  EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TALLADEGA...SYLACAUGA...CHILDERSBURG...LINEVILLE...ASHLAND...
  MUNFORD...WALDO...DELTA...SYCAMORE...BARFIELD...ALPINE...GRANT
  TOWN...WINTERBORO...LOGAN MARTIN LAKE...CHANDLER SPRINGS...
  ROSELLE...CAMP MAC...IRONATON...GUNTHERTOWN AND CRAGFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3311 8566 3311 8597 3309 8598 3309 8601
      3311 8601 3310 8629 3312 8639 3332 8633
      3349 8624 3353 8621 3355 8580 3347 8589
      3347 8578 3350 8576 3349 8564
TIME...MOT...LOC 2245Z 274DEG 39KT 3348 8615 3333 8623 3315 8628 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
3 follow-up statements
061 
WWUS54 KBMX 062258
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 PM CDT THU AUG 6 2015

ALC027-121-062345-
/O.CON.KBMX.SV.W.0141.000000T0000Z-150806T2345Z/
TALLADEGA AL-CLAY AL-
558 PM CDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL TALLADEGA AND CLAY COUNTIES...

AT 558 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MUNFORD TO NEAR WALDO TO NEAR PARKDALE...MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...LINEVILLE...ASHLAND...WALDO...BARFIELD...
DELTA...OVERBROOK...CLEVELAND CROSSROADS...CHANDLER SPRINGS...
ROSELLE...IRONATON...GUNTHERTOWN...CRAGFORD...MELLOW VALLEY...LAKE
CHINNABEE...MILLERVILLE...HOLLINS AND MOTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3311 8566 3311 8597 3309 8598 3309 8601
      3311 8601 3310 8622 3348 8612 3347 8589
      3347 8578 3350 8576 3349 8564
TIME...MOT...LOC 2258Z 274DEG 39KT 3347 8600 3332 8608 3314 8613 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
328 
WWUS54 KBMX 062318
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CDT THU AUG 6 2015

ALC121-062328-
/O.CAN.KBMX.SV.W.0141.000000T0000Z-150806T2345Z/
TALLADEGA AL-
618 PM CDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALLADEGA COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3311 8566 3311 8595 3340 8594 3340 8592
      3345 8592 3344 8564
TIME...MOT...LOC 2318Z 273DEG 47KT 3342 8586 3327 8584 3311 8582 

$$

ALC027-062345-
/O.CON.KBMX.SV.W.0141.000000T0000Z-150806T2345Z/
CLAY AL-
618 PM CDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CLAY COUNTY...

AT 618 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOUNT CHEAHA TO ASHLAND TO NEAR GOLDVILLE...
MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LINEVILLE...ASHLAND...BARFIELD...DELTA...CRAGFORD...MELLOW VALLEY...
MILLERVILLE AND MOTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3311 8566 3311 8595 3340 8594 3340 8592
      3345 8592 3344 8564
TIME...MOT...LOC 2318Z 273DEG 47KT 3342 8586 3327 8584 3311 8582 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
659 
WWUS54 KBMX 062335
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
635 PM CDT THU AUG 6 2015

ALC027-062345-
/O.CON.KBMX.SV.W.0141.000000T0000Z-150806T2345Z/
CLAY AL-
635 PM CDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN CLAY COUNTY...

AT 635 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DELTA TO NEAR LAKE WEDOWEE TO NEAR SPARKLING
SPRINGS...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LINEVILLE...BARFIELD...DELTA...CRAGFORD...MELLOW VALLEY AND MOTLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3311 8566 3311 8576 3344 8576 3344 8564
TIME...MOT...LOC 2335Z 274DEG 39KT 3341 8566 3326 8564 3310 8562 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:23 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 6, 3:23 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CDT THU AUG 6 2015

.DISCUSSION...

UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THE OH/TN VALLEYS WAS
CONTINUING TO HELP SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL ALABAMA THIS AFTERNOON. THE BULK OF THE RAIN THUS
FAR TODAY HAS BEEN IN THE NORTHERN HALF OF CENTRAL ALABAMA...WHICH
HAS HELD TEMPERATURES THERE IN 70S TO LOWER 80S. AS THE SHORTWAVE
CONTINUES TO SLIP EASTWARD THE REST OF THIS AFTERNOON INTO THIS
EVENING...WE SHOULD EXPECT THE BEST RAIN CHANCES TO TRANSITION
MORE TO THE EAST AND SOUTHEAST AS WELL. IN CONTRAST TO THE CLOUDY
AND RAIN COOLED AIR IN THE NORTH...THERE'S SOME DECENT INSTABILITY
IN PARTS OF THE SOUTH (ESPECIALLY THE SOUTHWEST)...WITH TEMPS IN
THE MID 90S. THIS IS THE AREA THAT WILL NEED TO BE WATCHED MORE
CLOSELY FOR STRONGER STORMS. WILL MAINTAIN A CHANCE FOR SHOWERS
AND STORMS OVERNIGHT. BUT I DO THINK THAT AS THE UPPER TROUGH AXIS
GETS EAST OF THE APPALACHIAN DIVIDE AROUND MIDNIGHT...MOST RAIN
ACTIVITY SHOULD DIMINISH AROUND HERE.

THE REST OF THE 7 DAY FORECAST WILL LARGELY FEATURE THE RISING AND
EASING OF TEMPERATURES IN CONNECTION TO THE POSITION OF THE UPPER
LEVEL SUBTROPICAL RIDGE. THE RIDGE AXIS IN EAST TEXAS TO THE LOWER
MS VALLEY OVER THE WEEKEND INTO EARLY NEXT WEEK KEEPS US IN A
ABOVE NORMAL TEMP FAVORABLE PATTERN. THE RIDGE CENTER APPEARS TO
SHIFT A BIT MORE WEST BY THE MIDDLE TO END OF NEXT WEEK...ALLOWING
SOME LOWER DEWPOINTS AND RELATIVELY LOWER TEMPS TO GET HERE FROM
THE NORTH.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.

THIS AFTERNOON...AN AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS NORTH CENTRAL ALABAMA WHILE SCATTERED STORMS DEVELOP
ACROSS SOUTHEAST CENTRAL ALABAMA. RAIN AND THUNDERSTORMS ARE
EXPECTED TO IMPACT ALL TERMINALS AT TIMES THIS AFTERNOON. ACTIVITY
WILL END FROM WEST TO EAST LATE THIS AFTERNOON/EARLY EVENING AS
DRIER AIR MOVES INTO THE AREA BEHIND AN EXITING SHORTWAVE.

TONIGHT...LOW LEVEL MOIST LIFT WILL ALLOW FOR LOW STRATUS TO SPREAD
ACROSS THE AREA...WITH IFR CIGS POSSIBLE. FRIDAY MORNING LOOKS
BETTER WITH VFR CONDITIONS AND NORTHWESTERLY WINDS.

14

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS CENTRAL ALABAMA THROUGH THIS EVENING. HIGH PRESSURE WILL
BUILD BACK INTO THE AREA FRIDAY AND INTO THE WEEKEND...TAKING RAIN
CHANCES BACK DOWN TO MORE SEASONABLE LEVELS...AND ALLOWING
TEMPERATURES TO CLIMB BACK ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  89  70  92  71 /  60  10  10  10  10
ANNISTON    70  89  70  92  72 /  70  10  10  10  10
BIRMINGHAM  73  91  73  93  74 /  30  10  20  10  10
TUSCALOOSA  73  94  75  96  74 /  30  20  30  10  10
CALERA      73  92  73  93  74 /  30  20  20  10  10
AUBURN      72  90  73  92  74 /  70  20  10  20  10
MONTGOMERY  76  94  76  96  75 /  70  30  20  20  10
TROY        74  93  74  95  75 /  70  40  20  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 6, 4:13 AM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 AM CDT THU AUG 6 2015

ALZ011>015-017>050-071215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
413 AM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
CENTRAL ALABAMA FROM AROUND NOON TO AROUND 9 PM. THE MAIN THREAT
WILL BE WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE HEAT AND HUMIDITY COULD LEAD TO HEAT INDICES NEAR OR ABOVE
105 DEGREES FRIDAY THROUGH TUESDAY ACROSS PORTIONS OF CENTRAL
ALABAMA...ESPECIALLY THE SOUTH AND WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08

In the hours before

Special weather statement, Aug 6, 3:31 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT THU AUG 6 2015

ALZ022-030-062115-
PICKENS AL-SUMTER AL-
331 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SUMTER AND
SOUTHWESTERN PICKENS COUNTIES UNTIL 415 PM CDT...

AT 331 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PAULETTE...OR 15 MILES SOUTHWEST OF ALICEVILLE...MOVING SOUTHEAST AT
25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANOLA...WARSAW AND COCHRANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3309 8833 3304 8814 3303 8814 3300 8817
      3296 8816 3295 8817 3296 8819 3294 8817
      3294 8820 3292 8821 3290 8819 3286 8817
      3292 8835
TIME...MOT...LOC 2031Z 295DEG 20KT 3303 8840
Special weather statement, Aug 6, 4:52 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 PM CDT THU AUG 6 2015

ALZ035-036-043-062230-
CHILTON AL-COOSA AL-ELMORE AL-
452 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOSA...SOUTHEASTERN
CHILTON AND NORTHWESTERN ELMORE COUNTIES UNTIL 530 PM CDT...

AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VERBENA...OR 8 MILES SOUTHEAST OF CLANTON...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLANTON...ROCKFORD...HIGGINS FERRY PARK...PENTONVILLE...SPEED...
VERBENA...TEN CEDAR ESTATES...WELONA...WEOKA MILLS...TITUS...JORDAN
LAKE...MITCHELL LAKE...COOPER AND MITCHELL DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3268 8641 3271 8642 3271 8651 3273 8659
      3287 8658 3288 8615 3261 8618
TIME...MOT...LOC 2152Z 276DEG 23KT 3278 8651

87/GRANTHAM
Special weather statement, Aug 6, 5:13 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT THU AUG 6 2015

ALZ050-062245-
BARBOUR AL-
513 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARBOUR COUNTY UNTIL
545 PM CDT...

AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HAWKINSVILLE TO
GEORGETOWN...AND MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EUFAULA...LAKEPOINT RESORT STATE PARK...HAWKINSVILLE...BATESVILLE AND
LUGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3197 8506 3196 8509 3194 8508 3191 8511
      3190 8511 3189 8513 3179 8514 3200 8533
      3208 8520 3206 8519 3206 8511 3207 8511
      3206 8510 3206 8506
TIME...MOT...LOC 2213Z 232DEG 26KT 3204 8526 3187 8512

87/GRANTHAM
Special weather statement, Aug 6, 5:29 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CDT THU AUG 6 2015

ALZ025-027-062315-
TALLADEGA AL-SHELBY AL-
529 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA AND EASTERN SHELBY
COUNTIES UNTIL 615 PM CDT...

AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VANDIVER TO NEAR LAY
LAKE...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...CHILDERSBURG...WILSONVILLE...TALLADEGA
SPRINGS...VINCENT...HARPERSVILLE...WALDO...FAYETTEVILLE...SYCAMORE...
LAY LAKE...ALPINE BAY RESORT...LOGAN MARTIN DAM...ALPINE...
WINTERBORO...LOGAN MARTIN LAKE...CEDAR CREEK...CHANDLER SPRINGS...
CAMP MAC AND IRONATON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3346 8590 3345 8592 3340 8592 3338 8594
      3338 8598 3330 8598 3329 8612 3319 8612
      3320 8617 3310 8618 3310 8649 3309 8651
      3302 8652 3302 8655 3345 8650 3346 8638
      3340 8638 3341 8634 3347 8630 3352 8589
TIME...MOT...LOC 2229Z 274DEG 36KT 3342 8648 3310 8652

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:51 AM CDTSpecial Weather StatementBMXFayette39 min
Aug 6, 10:01 AM CDTSpecial Weather StatementBMXFayette29 min
Aug 6, 3:31 PM CDTSpecial Weather StatementBMXGreene44 min
Aug 6, 4:52 PM CDTSpecial Weather StatementBMXCoosa38 min
Aug 6, 5:29 PM CDTSpecial Weather StatementBMXTalladega46 min
Aug 6, 6:23 PM CDTSpecial Weather StatementBMXChambers, Randolph67 min
Aug 6, 6:29 PM CDTSpecial Weather StatementBMXLee46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.